Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Having post natal depression. Was taking Venlafaxine previously. Thought it brought down the immune system. Suggestions?

My Daughter is 40 years old ant has had post natal and depression for the last 20 odd years off and on. She had been taking Venlafaxine for 7 months last year and the last two months she weaned herself off them and now feels really bad. She thinks it lowered her immune system because she caught a nasty virus. I told her it doesn t lower your immune system she just caught a virus like we all do this time of the year. She also said one of the side affects was heavy , can this be true?
Asked On : Tue, 26 Mar 2013
Answers:  2 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Thanks for your query. As you rightly mentioned, venlafaxine, a SNRI group of antidepressant is unlikely to have led to a compromise of her immune system and viral infection. I would suggest that you consult a psychiatrist and restart her on venlafaxine or a different antidepressant considering her history of postnatal depression.
It is better not to stop psychotropic medication without a discussion with a psychiatrist as it may lead to relapse/rebound of symptoms. Wish her good health.
Dr Sundar
Answered: Wed, 27 Mar 2013
I find this answer helpful
Psychiatrist Dr. Payman Hajiazim's  Response
Hi there, thanks for asking. Venlafaxine does not weaken the immune system. It may have some side effects which are mostly manageable with lowering the dose or adding another medication. It is a good medication for treating depression as well. If she feels that she is not comfortable with this medication, she can ask her doctor to give her another medication. Post pregnancy depression is a serious disorder and should be treated completely. If the medication is discontinued by doctor, she will remain well after. Best wishes.
Answered: Tue, 26 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor